whole body numbness starting zoloft

HI everyone,

I began Zoloft 3 days ago. First day bad, second day better, 3rd day I woke up at 3 a.m. with whole body numbness, it was as if my brain could not sense where my body was in space. Then anxiety and panic began. I moved around tried to get it to stop. A few hours go by and it is far worse! My head and entire body are numb. I pinched myself I felt it but I felt like it was somehow stunted like I did not feel the surface only below it. It also feels like my brain is on a "delay". It's almost as if I am floating and it keeps leading to panic. Has anyone else experienced this? it's awful. I'm on a low dose too. I don't understand.

6 Replies

  • Hi what you describe I would say seems normal while this drug starts it's journey through your system. In uk it's called sertraline. When I started taking it I had burning sensations through my body along with a floaty head feeling, being in a daze and anxiousness. I remember feeling like my eyes needed to catch up with my head when I moved. However that does pass and I found them to be very good. They are not a miracle cure as you have to work at your anxiety/panic but they took the edge off for me. I was on them for near on 2 years before I felt ready to slowly, and I mean slowly ! ween yourself off. When that day comes for you, you will notice similar/odd sensations likewise.

  • Thanks for responding. Did the strange sensations cause you to panic? I had a few bad panic attacks with the whole body numbness

  • I remember on about the third day at around 11pm I'd been in bed for 20 minutes and started all over tingling and burning. I jumped up and sat there on te verge of panic, never went full blown but suffered an uncomfortable anxiety attack as I couldn't believe it was just the tablets ......But of course it was :) .... You'll push through it :)

  • Thankyou :) hope all is well

  • Hi Hlacovara please tell me how long the numbness lasted for ? 

    My body was really numb but I can still feel the numbness on the second day 

  • I had it severe for over a week I still have it more mild. Ask your doc about lowering your dose. That helped me 

You may also like...